Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 7, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 9, 2013, 9:53 PM CST for 24 counties in Texas. It took effect at Mar 10, 2013, 1:01 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2013, 9:53 PM CST (03:53 UTC)
- In effect from
- Mar 10, 2013, 1:01 AM CST
- Expired
- Mar 10, 2013, 4:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3008 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
721 WWUS74 KLUB 100353 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 953 PM CST SAT MAR 9 2013 TXZ021>032-101200- /O.NEW.KLUB.WI.Y.0007.130310T0900Z-130310T1800Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH 953 PM CST SAT MAR 9 2013 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 1 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM CDT SUNDAY. * TIMING...A COLD FRONT WILL SWEEP SOUTHWARD SHORTLY AFTER MIDNIGHT WITH STRONG NORTHERLY WINDS DEVELOPING BEFORE DAYBREAK SUNDAY. WINDS SHOULD GRADUALLY DIMINISH FROM MID MORNING TO MIDDAY. * WINDS...NORTH TO NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH. * IMPACTS...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES TRAVELING ON WEST TO EAST ORIENTED ROAD. PATCHY BLOWING DUST MAY ALSO BRIEFLY REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
825 WWUS74 KLUB 100701 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 101 AM CST SUN MAR 10 2013 TXZ033>044-101800- /O.EXB.KLUB.WI.Y.0007.130310T0701Z-130310T1800Z/ COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN- GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE... PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST... JAYTON...ASPERMONT 101 AM CST SUN MAR 10 2013 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. * TIMING...A COLD FRONT WILL CONTINUE SWEEPING SOUTHWARD OVERNIGHT WITH STRONG NORTHERLY WINDS PERSISTING INTO SUNDAY MORNING. WINDS SHOULD GRADUALLY DIMINISH FROM LATE MORNING TO MIDDAY. * WINDS...NORTH TO NORTHWEST AT 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH. * IMPACTS...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES TRAVELING ON WEST TO EAST ORIENTED ROADS. PATCHY BLOWING DUST MAY ALSO BRIEFLY REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION AND ALLOW EXTRA STOPPING DISTANCE. && $$ TXZ021>032-101800- /O.EXT.KLUB.WI.Y.0007.130310T0701Z-130310T1800Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH 101 AM CST SUN MAR 10 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * TIMING...A COLD FRONT WILL CONTINUE SWEEPING SOUTHWARD OVERNIGHT WITH STRONG NORTHERLY WINDS PERSISTING INTO SUNDAY MORNING. WINDS SHOULD GRADUALLY DIMINISH FROM LATE MORNING TO MIDDAY. * WINDS...NORTH TO NORTHWEST AT 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH. * IMPACTS...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES TRAVELING ON WEST TO EAST ORIENTED ROADS. PATCHY BLOWING DUST MAY ALSO BRIEFLY REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION AND ALLOW EXTRA STOPPING DISTANCE. && $$
192 WWUS74 KLUB 101546 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1046 AM CDT SUN MAR 10 2013 TXZ021>044-102100- /O.EXT.KLUB.WI.Y.0007.000000T0000Z-130310T2100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 1046 AM CDT SUN MAR 10 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * TIMING...STRONG WINDS WILL CONTINUE INTO THE EARLY AFTERNOON BEFORE GRADUALLY WEAKENING THROUGH THE MIDDLE AND LATE AFTERNOON. * WINDS...NORTHERLY AT 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH. * IMPACTS...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES TRAVELING ON WEST TO EAST ORIENTED ROADS. PATCHY BLOWING DUST MAY ALSO REDUCE VISIBILITIES...ESPECIALLY DOWNWIND OF OPEN FIELDS AND CONSTRUCTION SITES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION AND ALLOW EXTRA STOPPING DISTANCE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 9, 9:35 PM CST, 18 minutes earlier.
Area forecast discussion, Mar 9, 9:35 PM CST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 935 PM CST SAT MAR 9 2013 .UPDATE... STRONG 3-6 HOURS SURFACE PRESSURE RISES WILL SHIFT SOUTHEASTWARD LATER TONIGHT BEHIND A COLD FRONT EXPECTED TO ENTER THE AREA NEAR OR SHORTLY AFTER MIDNIGHT. STRONGEST PRESSURE RISES SHOULD SKIRT ACROSS THE NORTHERN HALF OF OUR AREA PER LATEST WRF/NAM AND RAP MODEL RUNS. AIRMASS MAY ALSO BE DEEPLY ENOUGH MIXED TO TAP INTO STRONGER 850 MB LEVEL WINDS NEAR 40-45 KNOTS. THIS SUPPORTS WIND ADVISORY LEVEL WIND SPEEDS DEVELOPING BEFORE DAYBREAK PERHAPS LASTING THROUGH LATE MORNING BEFORE BACKING OFF. RMCQUEEN .PREV DISCUSSION... /ISSUED 532 PM CST SAT MAR 9 2013/ AVIATION... VIGOROUS UPPER LOW WILL SWING SLOWLY EAST ACROSS THE NORTHERN TEXAS PANHANDLE THIS EVENING INTO SOUTHERN KANSAS EARLY SUNDAY. STRONG WESTERLY WINDS AT BOTH KLBB AND KCDS SHOULD EASE EARLY THIS EVENING...BUT A COLD FRONT ARRIVING SHORTLY AFTER MIDNIGHT WILL RE-INVIGORATE NORTHERLY WINDS THROUGH MUCH OF SUNDAY...POSSIBLY NEAR AIRPORT WARNING LEVELS AT KLBB BY MID-MORNING SUNDAY. CONSIDERABLE LOW CLOUDS NEAR THE MVFR LEVEL MASSED ON THE BACK SIDE OF THE UPPER LOW WILL MOVE SOUTHWARD...SHOULD BE INTO KCDS BEFORE DAYBREAK AND A POSSIBILITY THAT A CEILING MAY SPREAD AS FAR WEST AND SOUTH AS KLBB AS WELL. RMCQUEEN PREV DISCUSSION... /ISSUED 300 PM CST SAT MAR 9 2013/ SHORT TERM... UPPER LOW WAS SPINNING THROUGH NORTHEAST NEW MEXICO THIS AFTERNOON AND IS PROJECTED TO EMERGE ACROSS THE HIGH PLAINS TO OUR NORTH TONIGHT AND THEN TRACK SLOWLY THROUGH KANSAS ON SUNDAY WHILE PERHAPS DEEPENING A BIT. AT THE SFC...A PACIFIC FRONT HAS MOVED OFF TO THE EAST TAKING WITH IT THE SHOWER AND THUNDERSTORM CHANCES AND REPLACING IT WITH GUSTY WESTERLY WINDS. THE DEEP MIXING HAS BEEN THWARTED SOMEWHAT THANKS TO THE DEVELOPMENT OF SOME MID-LEVEL CLOUDS AS LIFT AHEAD OF THE LOW WORKS ON THE RELATIVELY DRY POST-FRONTAL AIR. THIS HAS HELPED TO KEEP THE WINDS AT SOMEWHAT REASONABLE LEVELS...THOUGH A FEW OF THE STRONGER VIRGA SHOWERS COULD LOCALLY ENHANCE THE WINDS /LIKE THE ONE THAT PROVIDED A BRIEF GUST TO 61 MPH AT THE TAHOKA WTM AT 135 PM/. GIVEN THAT THE ENTIRE FA WAS CURRENTLY EXPERIENCING SUSTAINED WINDS OF 20 TO 35 MPH...WITH GUSTS AS HIGH AS THE MID-40S...PLAN ON CONTINUING THE WIND ADVISORY UNTIL 00Z...AS IS CURRENTLY SCHEDULED. AFTER A PERIOD OF THICKENING DUST LATE THIS MORNING...DUST HAS THINNED AND WAS NOT MUCH OFF A PROBLEM. HENCE...HAVE TAPERED MENTION BACK TO PATCHY THROUGH THE REMAINDER OF THE AFTERNOON. WINDS WILL GRADUALLY SUBSIDE THIS EVENING AS DEEPER MIXING COMES TO AN END. HOWEVER...AS THE UPPER LOW PIVOTS BY TO OUR NORTH IT WILL OPEN THE DOOR FOR A CANADIAN COLD FRONT TO PLUNGE THROUGH THE SOUTH PLAINS EARLY SUNDAY MORNING. THIS FRONT WILL SHIFT THE WINDS AROUND TO THE NORTH. A TIGHTENING PRESSURE GRADIENT ALONG WITH 850 MB WINDS OF 40+ KTS WILL DEVELOP AND THIS WILL LEAD TO ANOTHER WINDY DAY. IT APPEARS ANOTHER WIND ADVISORY MAY BE WARRANTED FOR MUCH OF THE FA FROM EARLY SUNDAY MORNING THROUGH EARLY TO MID-AFTERNOON WHEN WINDS SHOULD GRADUALLY BACK OFF. HAVE DECIDED TO HOLD OFF ON ANY ADDITIONAL HEADLINES FOR NOW IN ORDER NOT TO COMPLICATE THINGS. INSTEAD WILL ALLOW LATER SHIFTS TO REEVALUATE AND ISSUE...IF NECESSARY...AFTER TODAY/S WIND ADVISORY EXPIRES. OTHERWISE...LIFT IN ADVANCE OF THE TROUGH WILL THICKEN CLOUDS ACROSS THE SOUTHEAST ZONES THIS EVENING AND SOME NWP DOES EVEN GENERATE LIGHT QPF. VERY DRY LOW-LEVELS WILL LIMIT MEASURABLE RAIN CHANCES THOUGH AN ISOLATED SPRINKLE IS NOT OUT OF THE QUESTION. ALSO...LOW-LEVEL MOISTURE WILL BE ENTRAINED IN THE NORTHERLY WINDS BEHIND THE FROPA EARLY SUNDAY AND WE COULD SEE LOW CLOUDS SPREAD IN THROUGH AT LEAST THE NORTHERN ZONES...WITH EVEN A FLURRY THERE NOT OUT OF THE QUESTION /THOUGH LARGE-SCALE SUPPORT WILL BE LACKING/. REGARDLESS...IT WILL BE MUCH COOLER TOMORROW WITH HIGHS ONLY IN THE 40S AND LOWER 50S FOR MOST...WHICH WHEN COUPLED WITH THE WINDS WILL MAKE FOR A BLUSTERY DAY. LONG TERM... QUIESCENT PATTERN STILL EXPECTED THIS COMING WEEK WITH NWLY FLOW ALOFT PREVAILING UNTIL NEXT WEEKEND WHEN LOW AMPLITUDE RIDGING EXPECTED TO MOVE OVERHEAD. SOUTHERLY LOW LEVEL FLOW BY TUESDAY WITH POSSIBLE WEAK COLD FRONTS TOWARD OR INTO THE FCST AREA TUESDAY AND AGAIN LATE IN THE WEEK. LITTLE EFFECT EXPECTED FROM THOSE FRONTS. LITTLE CHANGE MADE TO INHERITED FCST. FIRE WEATHER... STRONG AND DRY WESTERLY WINDS WERE CREATING ELEVATED TO CRITICAL FIRE WEATHER ACROSS THE AREA TODAY. THE DRIEST CONDITIONS WERE OVER THE CENTRAL AND SOUTHERN SOUTH PLAINS WHERE A FEW SPOTS HAVE SEEN HUMIDITIES DROP BELOW 15 PERCENT. EXPECT THESE CONDITIONS TO PERSIST THROUGH EARLY EVENING BEFORE WINDS DECREASE. THUS...THE FIRE DANGER STATEMENT REMAINS IN EFFECT UNTIL 7 PM. WINDS WILL REINVIGORATE BUT VEER TO THE NORTH BEHIND ANOTHER COLD FRONT EARLY SUNDAY. HOWEVER...TEMPERATURES WILL BE MUCH COOLER...IN THE 40S AND 50S. THESE COOLER TEMPERATURES COUPLED WITH RH VALUES ONLY FALLING INTO THE 20-30 PERCENT RANGE WILL LIMIT THE OVERALL FIRE DANGER TOMORROW. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 26 45 25 59 32 / 10 10 0 0 0 TULIA 30 46 25 59 30 / 10 10 0 0 0 PLAINVIEW 31 47 26 61 31 / 10 0 0 0 0 LEVELLAND 33 50 28 63 34 / 0 0 0 0 0 LUBBOCK 34 50 28 63 34 / 0 0 0 0 0 DENVER CITY 32 52 29 63 36 / 0 0 0 0 0 BROWNFIELD 35 52 29 64 34 / 0 0 0 0 0 CHILDRESS 37 50 30 62 35 / 10 0 0 0 0 SPUR 40 51 32 65 35 / 10 0 0 0 0 ASPERMONT 39 54 30 63 36 / 10 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 4 AM TO 1 PM CDT SUNDAY FOR THE FOLLOWING ZONES: TXZ021>032. && 05/99
Hazardous weather outlook, Mar 9, 8:16 PM CST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 816 PM CST SAT MAR 9 2013 TXZ021>044-110230- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 816 PM CST SAT MAR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY NORTHERLY WINDS ARE EXPECTED ON SUNDAY BEHIND A COLD FRONT WHICH ARE EXPECTED TO LAST MUCH OF THE DAY.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.